Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 172, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 17, 2010, 2:22 PM CDT for Fayette County, Shelby County, Tennessee; DeSoto County, Marshall County, Mississippi. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2010, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 17, 2010, 3:44 PM CDT
- In force
- 82 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 41 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:22 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 17, 12:22 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1222 PM CDT THU JUN 17 2010 .UPDATE... /ISSUED 1028 AM CDT THU JUN 17 2010/ 14Z SURFACE ANALYSIS PLACES A WEAK SURFACE BOUNDARY NEAR THE TENNESSEE/KENTUCKY BORDER. MEANWHILE...WATER VAPOR SATELLITE/UPPER AIR PROFILERS/REGIONAL WSR-88D RADAR TRENDS INDICATE A COUPLE OF CONVECTIVE BANDS ASSOCIATED WITH AN MESOSCALE CONVECTIVE VORTEX CENTERED OVER CENTRAL ILLINOIS THIS MORNING AND MOVING TOWARDS THE TENNESSEE VALLEY. AS OF 9 AM CDT TEMPERATURES ARE ALREADY IN THE MID 80S APPROACHING 90 DEGREES. LATEST SHORT TERM TRENDS SUGGEST CONVECTIVE ACTIVITY OVER EAST CENTRAL/SOUTHEAST MISSOURI MAY CLIP PORTIONS OF WEST TENNESSEE...ESPECIALLY AREAS NORTH AND EAST OF JACKSON TN LATER THIS AFTERNOON. MODIFIED SURFACE BASED PARCELS (92-95/72) YIELD SURFACE BASED CAPE VALUES AT OR ABOVE 2500-3000 J/KG...LIS BETWEEN -5 TO -7 AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. DAMAGING WINDS IS THE PREDOMINANT SEVERE WEATHER THREAT AS FREEZING LEVELS REMAIN QUITE HIGH. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING AS UPPER LEVEL FLOW REMAINS RELATIVELY WEAK. BELIEVE THE OVERALL CONVECTIVE MODE WILL BE PULSE TYPE THUNDERSTORMS WITH THE POTENTIAL FOR STORMS TO BECOME SEMI- ORGANIZED/CLUSTER TOWARDS THE TN/KY BORDER WHERE UPPER LEVEL SHEAR IS WEAK BUT SUPPORTIVE OF SOME ORGANIZATION. /AROUND 25 KTS/ AREAS SOUTHWEST ACROSS THE MISSISSIPPI RIVER DELTA WILL LIKELY SEE ANY CONVECTION ISOLATED IN COVERAGE. WILL UPDATE GRIDS TO ADJUST POPS/TEMPERATURES BASED ON LATEST SHORT TERM TRENDS. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC && .PREV DISCUSSION... /ISSUED 251 AM CDT THU JUN 17 2010/ SKIES ARE MOSTLY CLEAR ACROSS THE FORECAST AREA EARLY THIS MORNING WITH TEMPERATURES IN THE 70S TO NEAR 80. FRONTAL BOUNDARY EXTENDS JUST NORTH OF THE FORECAST AREA. A SMALL AREA OF THUNDERSTORMS WAS OVER SOUTHEAST MISSOURI AT THIS TIME WHICH MAY DROP INTO THE FORECAST AREA LATER THIS MORNING. WITH THE FRONTAL BOUNDARY CLOSE TO THE REGION SOME ADDITIONAL THUNDERSTORMS COULD FORM LATER TODAY. SPC HAS MOST OF THE FORECAST AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY WITH DAMAGING WINDS THE MAIN THREAT. BY TONIGHT...THE FRONTAL BOUNDARY SHOULD LIFT NORTH OF THE REGION WITH ONLY SOME ISOLATED EARLY EVENING THUNDERSTORMS EXPECTED. UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE SOUTHERN HALF OF THE U.S. OVER THE NEXT FEW DAYS. AS A RESULT...HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEKEND. THERE WILL BE A CHANCE FOR SOME ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY. BY MONDAY...THE UPPER LEVEL RIDGE CONTINUES TO BUILD AND STRENGTHEN. THIS WILL KEEP THE HOT AND HUMID CONDITIONS OVER THE REGION WITH HEAT INDICES APPROACHING 105 DEGREES AT TIMES. THE CHANCE OF RAIN WILL DIMINISH BUT A AFTERNOON THUNDERSTORM OR TWO CAN'T BE RULED OUT. ARS && .AVIATION... 18Z TAF CYCLE (17/18Z-18/18Z) A FRONTAL BOUNDARY WILL EXTEND NE-SW ACROSS NORTHWEST TN THIS AFTERNOON. SCATTERED TO NUMEROUS TSRAS ARE EXPECTED TO TRACK / DEVELOP ALONG THIS BOUNDARY. THUS THINK THE BEST TAF SITE FOR TSRA THIS AFTERNOON CONTINUES TO BE KMKL AND WILL LEAVE IN THE TEMPO GROUP. ELSEWHERE VCTS STILL LOOKS GOOD. CAN NOT RULE OUT THE POSSIBILITY OF A SEVERE WIND GUST FROM A TSRA ESPECIALLY AT KMKL. OUTSIDE SHRAS AND TSRAS...VFR CONDITIONS WILL PREVAIL. AREAS OF FOG WILL DEVELOP LATE TONIGHT MAINLY AFFECTING KMKL WHERE IFR CONDITIONS MAY OCCUR 18/08Z-18/12Z. MVFR CONDITIONS IN FOG MENTIONED AT KTUP 18/10Z-18/12Z. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 77 96 77 97 / 20 20 20 20 MKL 71 94 72 95 / 20 20 20 20 JBR 75 96 75 98 / 20 20 20 20 TUP 74 95 74 97 / 20 20 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 17, 11:21 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1121 AM CDT THU JUN 17 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-181015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1121 AM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF A LINE FROM JONESBORO ARKANSAS TO JACKSON AND SAVANNAH TENNESSEE. ANY THUNDERSTORMS WHICH BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EARLY EVENING...FROM FRIDAY THROUGH SUNDAY. WINDS NEAR 50 MPH...SMALL HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO LIGHTNING MAY OCCUR WITH THE STRONGER STORMS. EXCESSIVE HEAT WILL BUILD OVER THE MIDSOUTH BY THIS WEEKEND AND CONTINUE WELL INTO NEXT WEEK. HEAT ADVISORIES MAY BECOME NECESSARY FOR PART OF THE AREA AS EARLY AS FRIDAY...AND MUCH OF THE MIDSOUTH THIS WEEKEND INTO MUCH OF NEXT WEEK. HEAT INDEX READINGS MAY CLIMB CLOSE TO 110 DEGREES BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Jun 17, 1:00 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 100 PM CDT THU JUN 17 2010 ARZ036-TNZ088-171845- CRITTENDEN AR-SHELBY TN- 100 PM CDT THU JUN 17 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 145 PM CDT FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... WEST CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER WEST MEMPHIS AT 100 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR MARION...MIDTOWN MEMPHIS AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.
Special weather statement, Jun 17, 1:23 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 123 PM CDT THU JUN 17 2010 MSZ001-002-TNZ088-089-171915- DE SOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN- 123 PM CDT THU JUN 17 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3 MILES SOUTHWEST OF COLLIERVILLE AT 123 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR COLLIERVILLE...GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 17, 1:41 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 141 PM CDT THU JUN 17 2010 TNZ002>004-020-171945- GIBSON TN-HENRY TN-WEAKLEY TN-OBION TN- 141 PM CDT THU JUN 17 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CDT FOR... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... HENRY COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 24 MILES NORTH OF PARIS LANDING STATE PARK TO 4 MILES EAST OF CLAYTON AT 142 PM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN GIBSON...HENRY...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR MARTIN...PARIS LANDING STATE PARK...PARIS AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 17, 1:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 159 PM CDT THU JUN 17 2010 ARZ028-036-TNZ049-088-171945- MISSISSIPPI AR-CRITTENDEN AR-SHELBY TN-TIPTON TN- 159 PM CDT THU JUN 17 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CDT FOR... NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF JOINER AT 200 PM CDT... MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...MISSISSIPPI...SHELBY AND TIPTON COUNTIES... INCLUDING LOCATIONS NEAR MEEMAN SHELBY FOREST STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE.
Special weather statement, Jun 17, 2:05 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 205 PM CDT THU JUN 17 2010 MSZ001-002-TNZ088-089-171945- DE SOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN- 205 PM CDT THU JUN 17 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER COLLIERVILLE AT 206 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:55 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Henry, Obion, Weakley | 65 min |
| Jun 17, 2:27 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 63 min |
| Jun 17, 2:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 49 min |
| Jun 17, 4:39 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 51 min |
| Jun 17, 3:10 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 50 min |
| Jun 17, 3:24 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate | 108 min |
| Jun 17, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate | 51 min |
| Jun 17, 5:08 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 65 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.